Posted by Barbara Cat on July 2, 2003, at 18:03:27
In reply to Re: Lamictal side effects, posted by HenryO on July 2, 2003, at 17:11:41
Thanks so much. Your words ring true for me. I'm on too many meds. Reducing nortryptaline has been on my mind alot lately and your post has clarified my resolve. But not until I get my physical health stable with the help of my naturopath. I've been through horrific events lately, many deep losses. My body, liver, elimination and nervous system have to be less traumatized before adding the stress of coming off meds. But after I'm on solid ground again physically, yes, I'll be ready. Perhaps I'll titrate lamictal to 100/day to prepare for reducing the nortrip.
No, I've never tried Pindolol. Isn't that a beta blocker? I wonder how it would interact with mood stabilizers in that it too affects calcium channels. I'd be interested in hearing more about your experiences with it. Not that I'm about to add another med, however! But yes, I agree about benzos. I only take them when I'm climbing the walls and then they only work if I take 4 times the dosage (and only for an hour or so).
> I have found that less medications are better. Not less medication, fewer medications. I think that it becomes hard to tell what is a symptom of our illness and what is a side effect of a drug and or its interaction with another med or meds. When you start treating the side effect of a med with another med, you're on a slippery slope. It can work well sometimes. I took quite a cocktail for a long time. It was the best thing I'd tried up till then, but it was a messy solution.
> I would look at lowering or discontinueing some of these meds before or as you increase the Lamictal. I have not seen people posting much here about Lamictal and aggitation, maybe it is having some interaction in your cocktail.
> I think that the Lithium Lamictal mix was the right tack, your depression increased and overwhelmed the meds and you changed tactics. I would lose the other meds, go back to the first plan and increase the Lamictal slowly. 75mg is a lowish dose. I believe 150 to 200 is the usual. It can be very uncomfortable before the Lamictal starts to work, stick with it. Sometimes our depression rises up and pulls us under for a while even on the best med. I have a deep distrust of benzos. I believe they do more harm than good. Have you ever tried Pindolol (a.k.a. Visken) as a temporary augmentation? It is a betablocker. Works for me when my hair is really on fire.